Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 23, 2021Miller County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jun 23, 2021, 4:16 PM EDT for Miller County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2021, 4:16 PM EDT (20:16 UTC)
Expired
Jun 23, 2021, 4:45 PM EDT
In force
29 min
Issued by
NWS Tallahassee, FL

County Miller County, GA

The radar

The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
995 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WWUS82 KTAE 232016
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
416 PM EDT Wed Jun 23 2021
 
GAZ142>145-155-156-232045-
Miller GA-Decatur GA-Baker GA-Mitchell GA-Seminole GA-Early GA-
416 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...SOUTHERN
MILLER...SOUTHWESTERN MITCHELL...SOUTHWESTERN BAKER...NORTHERN
SEMINOLE AND SOUTH CENTRAL EARLY COUNTIES UNTIL 445 PM EDT...

At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Donalsonville, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Donalsonville, Bainbridge, West Bainbridge, Iron City, Brinson,
Jakin, Hanover, Ausmac, Babcock, Davis Park, Little Hope, Lela,
Eldorendo, Decatur Co A/P, Steinham Store, Boykin, Cyrene, Riverturn,
Sharphagen and Donaldsonville A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3098 8499 3112 8499 3114 8444 3090 8445
TIME...MOT...LOC 2015Z 274DEG 26KT 3104 8483 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:49 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 23, 3:49 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
349 PM EDT Wed Jun 23 2021

.NEAR TERM [Through Thursday]...

Above normal rain chances will continue, with Thursday featuring
60-80 percent rain chances.

An ill-defined, convectively contaminated and dying frontal
boundary is stretched out east-west across the forecast area.
Before thunderstorms fired off today, water vapor imagery showed a
sharp moisture gradient over the Big Bend region as well. All of
the convection along and south of the I-10 corridor this
afternoon has sent an outflow boundary northward into our Alabama
and Georgia counties. This will focus a few showers and
thunderstorms over inland areas well into this evening.

Several factors will come together on Thursday for another active
day of diurnally driven thunderstorms. First, there is the upper
level shortwave that can currently be seen in water vapor imagery
making its way from the Mid-South region toward the southeast.
Second, there is an inverted mid-level trough that is making its
way westward through the Bahamas, to the south of the Bermuda
high. Third, a surface high will be building southwest down the
coastal plain east of the Appalachians. The leading edge of the
ensuing turn to east-southeast winds will further aid in larger-
scale low-level convergence. So given the factors of modest upper
level height falls stemming from two mid- upper level features ---
as well as some larger scale surface convergence --- daytime
thermal lift will have no trouble in our moderately unstable air
mass getting thunderstorms to fire off.

.SHORT TERM [Thursday Night Through Friday Night]...

Deep layer southeast flow will become established on Thursday
night. This will be due to the summertime Bermuda high expanding
westward into the Southeast U.S.. A seasonably moist and unstable
air mass will continue to support a seasonable pattern of daytime
thunderstorms over land, followed by nighttime convection over
warm Gulf waters. The turn to southeast flow will favor the early
morning activity moving onto the Franklin County coast off
Apalachee Bay.

.LONG TERM [Saturday Through Wednesday]...

Routine summer weather will continue. Deep-layer southeast flow
will continue through Monday, then steering flow will weaken
Tuesday and Wednesday as the upper air pattern becomes muddled
over the Southeast U.S. and eastern Gulf. A seasonably moist and
unstable air mass will support seabreeze-focused convection each
day, with nighttime convection favoring the Gulf waters.

&&

.AVIATION...
[Through 18Z Thursday]

SHRA/TSRA will continue to affect the TLH/ECP/VLD terminals
through the afternoon and early evening hours with ocnl MVFR/IFR
conditions. These storms are expected to diminish after sunset.
There is potential overnight for stratus/fog development across
the region, particularly at the TLH/VLD terminals before sunrise.
VFR conditions are expected at all sites after 14z.

&&

.MARINE...

A weak and poorly defined front will dissipate on Thursday morning
over the northeast Gulf. A sprawling high pressure center out near
Bermuda will expand west into the Southeast U.S. later Thursday
and Thursday night, starting a prolonged period of moderate east
and southeast breezes across the waters.

&&

.FIRE WEATHER...

Above normal thunderstorm chances will continue on Thursday and
Friday. Weak transport winds on Thursday will again lead to poor
daytime dispersion values near the coast. The development of
moderate southeast breezes on Friday will improve dispersion.

&&

.HYDROLOGY...

River flooding is not expected for the next week.

Above normal rain chances are expected at least through this
weekend, stemming from an increased coverage of our summertime
thunderstorms. Intense rainfall rates under thunderstorm cores can
easily cause localized, short-duration flash flooding. However,
this will not occur on a scale that is needed to overwhelm
mainstem rivers.

Many rivers continue to rise following the heavy rains that
occurred from Sunday through Tuesday. However, none of the rivers
are rising at a pace that will lead to exceeding flood stage. The
closest call will be on the Florida reach of the Choctawhatchee.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  85  69  88  70 /  50  80  30  60  30
Panama City   74  86  72  86  73 /  30  60  40  50  30
Dothan        70  85  69  86  70 /  40  60  10  40  10
Albany        71  85  68  89  71 /  40  60  10  40  10
Valdosta      70  85  67  88  68 /  50  70  10  60  10
Cross City    71  86  70  88  70 /  50  80  40  70  30
Apalachicola  74  84  74  84  74 /  40  60  50  60  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Godsey
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Special weather statement, Jun 23, 10:44 AM EDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1044 AM EDT Wed Jun 23 2021

FLZ012>014-026-112-231530-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
1044 AM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...EAST CENTRAL
BAY...SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND
WEST CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 1130 AM
EDT/1030 AM CDT/...

At 1043 AM EDT/943 AM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles east of Callaway, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stonemill Creek, Wewahitchka, Scotts Ferry, Abe Springs, Kinard,
Chipola Cutoff, Broad Branch and Chipola Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3009 8546 3026 8551 3039 8514 3013 8506
TIME...MOT...LOC 1443Z 255DEG 14KT 3020 8541

AH
Special weather statement, Jun 23, 11:14 AM EDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1114 AM EDT Wed Jun 23 2021

FLZ012-112-231615-
Coastal Bay FL-Inland Bay FL-
1114 AM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAY COUNTY UNTIL
1115 AM CDT...

At 1013 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Panama City, moving east at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Callaway, Springfield, Mexico Beach, Tyndall Air Force Base, Parker,
St Andrews State Park, Allanton, Cedar Grove, Beacon Beach, Bay
Harbor, Davis Beach, Millville and Wetappo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3026 8539 2995 8539 2996 8561 3006 8578
      3013 8580
TIME...MOT...LOC 1513Z 260DEG 12KT 3006 8570

38-GODSEY
Special weather statement, Jun 23, 12:17 PM EDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1217 PM EDT Wed Jun 23 2021

FLZ014-015-026-114-231715-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Gulf FL-
1217 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF...SOUTHWESTERN
LIBERTY AND NORTH CENTRAL FRANKLIN COUNTIES IN THE PANHANDLE OF
FLORIDA UNTIL 115 PM EDT/1215 PM CDT/...

At 1216 PM EDT/1116 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Mexico Beach, or 13 miles north of Port St. Joe,
moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Mexico Beach, Stonemill Creek, Wewahitchka, Honeyville, Vilas,
Chipola Cutoff, Central City, Owens Bridge, Overstreet, Kern, Wilma,
Sumatra, Willis Landing, Nixon Garden, Twin Pole, Beacon Hill,
Dalkeith and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2995 8542 2993 8539 3002 8539 3004 8540
      3004 8542 3002 8543 3003 8543 3005 8542
      3005 8540 3004 8539 3015 8539 3025 8478
      2999 8476 2988 8539
TIME...MOT...LOC 1616Z 257DEG 21KT 3001 8535

38-GODSEY
Special weather statement, Jun 23, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
416 PM EDT Wed Jun 23 2021

GAZ142>145-155-156-232045-
Miller GA-Decatur GA-Baker GA-Mitchell GA-Seminole GA-Early GA-
416 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...SOUTHERN
MILLER...SOUTHWESTERN MITCHELL...SOUTHWESTERN BAKER...NORTHERN
SEMINOLE AND SOUTH CENTRAL EARLY COUNTIES UNTIL 445 PM EDT...

At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Donalsonville, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Donalsonville, Bainbridge, West Bainbridge, Iron City, Brinson,
Jakin, Hanover, Ausmac, Babcock, Davis Park, Little Hope, Lela,
Eldorendo, Decatur Co A/P, Steinham Store, Boykin, Cyrene, Riverturn,
Sharphagen and Donaldsonville A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3098 8499 3112 8499 3114 8444 3090 8445
TIME...MOT...LOC 2015Z 274DEG 26KT 3104 8483

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:44 AM EDTSpecial Weather StatementTAECalhoun46 min
Jun 23, 11:12 AM EDTSpecial Marine WarningTAE63 min
Jun 23, 11:14 AM EDTSpecial Weather StatementTAEBay61 min
Jun 23, 12:17 PM EDTSpecial Weather StatementTAEGulf58 min
Jun 23, 1:55 PM EDTSpecial Marine WarningTAE2 hr
Jun 23, 5:02 PM EDTSpecial Weather StatementTAELafayette28 min
Jun 23, 5:56 PM EDTSpecial Weather StatementTAEHouston34 min
Jun 23, 7:08 PM EDTSpecial Weather StatementTAEGeneva52 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.